I NEED SOME ADVICE FAST

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Arundinaria
Regular Member


Date Joined Apr 2007
Total Posts : 160
   Posted 7/25/2010 2:34 PM (GMT -7)   
Last night I think I went hyper hypoglycemic.  My wife heard me thrashing about in bed and came inand checked my bs level.  I am not sure of that reading but I think it was about 140,  However I felt like I was in a hyoglycemic reaction.  My vision was blurred and I had the shakes, and malaise I have experienced before.  I have read that if the bs level drops too low, the liver begins secretin glycogan.  Any way my wife treate\d me as though I was in shock and delivered several doses of humalog and the bs readings stareted going up,  I finally went to sleep and tihs morning i seemed to feel normal, although a little weak. I guess what I am asking is it possible yo have hypoglycemia and have a rising
blood sugar along with several small shots of humulog?
I also noticed signs of mental confusion and speech problems.  I WAS THINKING ALZHEIMERS OR A STROKE, BUT i FEEL PRETTY GOOD.  sO\\Sorry for the caps.  I stepped on the wrong key
Ralph
When there are no more choices, tha decision is easy!


LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5408
   Posted 7/25/2010 3:07 PM (GMT -7)   
Ralph, I'm confused.  Your wife took your blood sugar and it was 140, but you were having those symptoms?  Are you saying that you think you were very low while sleeping and you were having those symptoms,  and then your blood sugar started to rise and at that point your wife took your blood sugar?
Lanie
 
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet


Arundinaria
Regular Member


Date Joined Apr 2007
Total Posts : 160
   Posted 7/25/2010 6:26 PM (GMT -7)   
lanie, I had all the symptoms of asevere hypoglycemia, but my bs was about i4o when I woke. after several small shots of humalog. the bs reading were showing a small but consistant rise. finally stabilized at about 117. Symptoms gone
Ralph
When there are no more choices, tha decision is easy!


LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5408
   Posted 7/25/2010 6:30 PM (GMT -7)   
I think you should inform the doctor.  What does your blood sugar average normally on a daily basis?
Lanie
 
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet


Phishbowl
Veteran Member


Date Joined May 2006
Total Posts : 547
   Posted 7/26/2010 12:54 PM (GMT -7)   
Quote:
"...is it possible yo have hypoglycemia and have a rising blood sugar along with several small shots of humulog?"

Totally confused here. Don't think I understand what you are saying. When you go hypo (low blood sugar), you don't treat with insulin, you treat with sugar. If you were hyperglycaemic (high blood sugar), and trying to bring it down, THEN you would use insulin. 7.8/140 is not low and your liver shouldn't do a glucagon dump at that high a level (unless maybe you are used be being really high all the time, like high 200's into 300's???). Liver dumps usually occur at levels under under 3.3/60.

Hyper & Hypo both can have similar symptoms. The only way to know what's going on is to test. You seem to have done that but I'm confused with you saying your BGL "started at 140 then rose & stabilized at 117". That's not rising, that's dropping.
Cheers,
- Phishbowl (Type 1 since Jan'05 - Levemir, NovoRapid)
"What's Not Measured Is Not Managed"

"It is impossible for a man to learn what he thinks he already knows"-Epictetus


Chaul22
Regular Member


Date Joined May 2010
Total Posts : 200
   Posted 7/26/2010 1:49 PM (GMT -7)   
Long time ago, I got a prescription on medication called Glucagon, but they aren't prescribing that anymore. It was rarely if ever needed anyways. However, it was like a high dose injection of glucose and it would raise your blood glucose quickly from hypoglycemic levels. These days, if you really get hypoglycemic the ambulance guys would put a glucose drip on you for a moment. I had that happen to me once, but that's because someone, cough, over-reacted. I could have gotten away with it by eating something sweet as I was still "operational". My BGL was still measured at 2.8 though. Again, I can't think in the units that are in use here, I'm European.

Humalog as far as I know is an insulin that lowers BGL rapidly. I'm taking that a few times a day before meals. If I get lows, the first sign I have these days is blurred vision. It happens already at just below 4.0 so it's like an early warning. Then I start feeling weak and break a sudden cold sweat. Then I know I should immediately get something to eat because I'm probably under 3.0 already. The only way I have gotten lower than that is during sleep when I have overslept and haven't eaten properly. I go into a shock and wake up to someone forcing chocolate or whatever into my mouth. I'm told I've been acting agitated or even aggressive but I usually won't remember a thing, but feel like ***. I'm such a calm person normally too. Luckily that hasn't happened to me once with current insulin medication and regular daily rhythm.

I have never had those kinds of reactions if my blood glucose was slightly above normal or even high. Usually I just have sweats, or am feeling hot and uneasy. I guess I don't go very high on blood glucose often. Even if you had hypo lows just before waking up, I don't think the BGL could rise so quickly that by the time you got to the meter, it was so many units higher (<3.0 to 7.8?). Difficult to say without a time frame and was it going up or down. You might want to ask your doctor about it like others have advised.

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5408
   Posted 7/26/2010 2:06 PM (GMT -7)   
I'm hoping that Ralph can explain what he meant.  I was confused by the post, too.  If a person with untreated diabetes had been living with critically high blood sugar, in the 300's or 400's, and then was brought down quickly to 140, it's possible he'd feel shakey, sweaty and disoriented as if he were having lows because such a drastic drop would feel like a hypo at that time.  Anyway, I hope you're feeling better, Ralph.
Lanie
 
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet


SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 7/26/2010 11:15 PM (GMT -7)   
Some people, who keep their bloodsugars extremely well controlled will go into shock despite a not too high reading, but high. For example, if I was 140 I'd be really naseauated and sleepy because I very rarely am that high.

So either that happened or it was 140 AFTER she administered treatment for shock. I know when I was 33 (in front of my doctor with a migraine) I was barely awake and after treatment I was up to 100 and feeling fine.

I also take care of a Child with Diabetes. During nights, her blood sugar goes everywhere. If she is spending the night, I test her a mininum of 2 times depending of what her bloodsugar is. She will also go high/ low/ normal/low/high if her insulin is not administered within a time frame of eating for the rest of the night.


Either way, you should speak to your doctor, and just let him/her know about it.
 
Smurfy Shadow/Desirèe 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux, Tumor Behind the Eye, Carpal Tunnel, Fibromyolgia, Clasterphobic, Arthritis, Anxiety
Medications:  Tri Nessa, Percocet, Metformin, Prednisone, Cingulair, Albuterol, Pro-Air, Morphine, Rolaids, Zofran, Compuzeen, Refresh Plus Eye Drops, Percocet, Immuran, Alvesco, Allerga, Gabapentin, Visteral  PRN: Epi-Pen, Albuterol Nebulizer, Benedryl Undergoing Chemotherapy Taking Lorazepam (Ativan) For MRIs and Anxiety, Surpressed Immune Sytem


Arundinaria
Regular Member


Date Joined Apr 2007
Total Posts : 160
   Posted 7/27/2010 8:13 AM (GMT -7)   
Thanks all! I am confused too, which is why i appealed for help. I see my Dr. today, maybe he will have an answer. Feeling pretty good now, but Saturday night I was not sure that I would see the dawn.

Ralph
When there are no more choices, tha decision is easy!

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:07 PM (GMT -7)
There are a total of 2,735,179 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
259 Guest(s), 8 Registered Member(s) are currently online.  Details
Mews2much, bluelyme, ufindjess, Girlie, Jaybee&GG, Kvo, Broncofan18, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer